Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 296, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 17, 2004, 7:26 PM CDT for Angelina County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2004, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 17, 2004, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3341 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 180026
SVRSHV
TXC005-180130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SAT JUL 17 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
* UNTIL 830 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ONE
MILE NORTHWEST OF LUFKIN...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LUFKIN BY 730 PM CDT
HUNTINGTON BY 800 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 830 PM CDT.
LAT...LON 3134 9487 3137 9487 3147 9478 3145 9469
3135 9447 3133 9447 3130 9442 3122 9434
3105 9449
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:55 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 2:55 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT SAT JUL 17 2004 .DISCUSSION... AM SOMEWHAT CONCERNED ABOUT REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER PARTS OF NORTHEAST TEXAS AND NORTH LOUISIANA THIS EVENING...OR EVEN LATER TONIGHT...ALONG AND IN ADVANCE OF THE FRONT. LATE THIS AFTERNOON THE FRONT WAS LOCATED ALONG A LINE FROM PINE BLUFF AR TO JUST SOUTH OF TEXARKANA TO DALLAS. THE FRONT SHOULD SLOWLY MOVE SOUTH DURING THE NIGHT. IN ADVANCE OF THE FRONT...A WARM AND UNSTABLE ATMOSPHERE WILL BE IN PLACE...AND IT APPEARS A WEAK SHORT WAVE OVER OKLAHOMA WILL MOVE SOUTHEAST TONIGHT...POSSIBLY FIRING OFF ANOTHER ROUND OF CONVECTION OVER NORTH LOUISIANA AND/OR EAST TEXAS. THUS WILL INCLUDE A CHANCE OF THUNDER OVER NORTH CENTRAL LA...WITH A SLIGHT CHANCE OVER NORTHEAST TEXAS AND NORTHWEST LOUISIANA FOR TONIGHT. WILL GO WITH ISOLATED SHOWERS ALONG AND NORTH OF THE FRONTAL ZONE IN SOUTHWEST AR AND SOUTHEAST OK. BEYOND TONIGHT...CONDITIONS LOOK DRY THROUGH NEXT THURSDAY OVER THE FOUR STATE AREA. ANOTHER APPROACHING FRONT FRIDAY AND SATURDAY WILL USHER IN THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES HAVE MODERATED SOMEWHAT DUE TO THE CLOUD COVER AND THE FRONT TODAY...AND THIS BREAK IN THE HEAT SHOULD CONTINUE THROUGH SUNDAY NIGHT...WITH TEMPS WARMING BACK UP ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 92 70 95 / 20 0 0 0 MLU 72 90 69 93 / 30 0 0 0 TXK 72 91 68 94 / 10 0 0 0 TYR 73 94 70 95 / 20 0 0 0 LFK 73 95 69 95 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, Jul 17, 12:00 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUL 17 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUL 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT... MAINLY SOUTH OF A LINE FROM JACKSONVILLE TEXAS...TO MANSFIELD LOUISIANA...TO CLARKS LOUISIANA. ISOLATED STORMS MAY BECOME SEVERE... WITH DAMAGING WINDS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 64 min |
| Jul 17, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.